# SDR 20010516CW001

- Difficulty date: May 11, 2001
- Submitted: May 16, 2001
- Operation: General aviation
- Aircraft: N45008
- Make and model: Piper PA-31-350
- Aircraft serial: 318052167
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 76220
- Condition: Fractured
- Location: Nr 3 Clyinder
- Stage of operation: CR
- How discovered: O
- Nature of condition: D, A
- Precautionary procedure: A

## Discrepancy

AT CRUISE FLIGHT, THE NR 3 CYLINDER SEPARATED FROM THE ENGINE CASE, WHICH RESULTED IN AN INFLIGHT FIRE.  THE ENGINE CASE, CYLINDER HOLD DOWN STUDS THROUGH BOLT STUDS AND NR 3 CONNECTING ROD WERE SENT FOR LAB INVESTIGATION.  INVESTIGATION RESULTS:  THE PRIMARY CAUSE WHICH LED TO THE SEPARATION OF THE NR 3 CYLINDER WAS THAT THE THROUGH BOLT STUDS WERE MOST LIKELY NOT PROPERLY TORQUED.
